Georgia, 2010Hail and Damaging Winds in Georgia, May 21, 2010
May 21, 2010 · NWS FFC · 23 events in 16 counties and zones
A negatively tilted upper trough, lifting out of the mid-south, combined with deep moisture and an unstable air mass to generate several rounds of showers and thunderstorms. A number of these thunderstorms became severe during the afternoon and evening producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $585,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A negatively tilted upper trough, lifting out of the mid-south, combined with deep moisture and an unstable air mass to generate several rounds of showers and thunderstorms. A number of these thunderstorms became severe during the afternoon and evening producing large hail and damaging winds. Morning rain and thunderstorms stabilized the air mass across the northern part of the state. Thus, the majority of the severe thunderstorm events were across central Georgia, especially between Macon and Vidalia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 21, 4:00 AM EST, 8 hours 23 minutes earlier.
Area forecast discussion, May 21, 4:00 AM EST, 8 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT FRI MAY 21 2010
.SHORT TERM /TODAY THROUGH SUNDAY/...
UPPER TROUGH WILL MAKE ITS WAY NORTHEASTWARD THROUGH THE OHIO
VALLEY TODAY AND TONIGHT. SEVERAL SHORT WAVES ASSOCIATED WITH THIS
FEATURE WILL MOVE ACROSS GEORGIA THROUGH TONIGHT. SHOWERS AND
THUNDERSTORMS WITH FIRST WAVE CURRENTLY MOVING THROUGH THE STATE.
THE TREND HAS BEEN FOR WEAKENING AS THE STORMS MOVE EAST INTO THE
MORE STABLE AIR. HOWEVER...MORE CONVECTION SHOULD DEVELOP TODAY AS
CAPES INCREASE AND WEST TO SOUTHWEST FLOW ALOFT INCREASES AROUND
THE UPPER TROUGH. MOST OF THE DYNAMICS SHOULD BE MOVING EAST INTO
THE CAROLINAS BY SATURDAY MORNING...BUT HAVE LEFT SLIGHT CHANCE
ACROSS THE EXTREME EASTERN BORDER FOR SATURDAY. DRY FOR SUNDAY
WITH THE UPPER RIDGE BUILDING OVER THE NORTHERN GULF. HAVE
GENERALLY FOLLOWED A MAV/MET COMPROMISE.
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS AGREE ON LOW PRESSURE SLIDING DOWN THE ATLANTIC COAST AND
DEEPENING WESTWARD. THIS PUTS GEORGIA IN A PATTERN OF UNSETTLED
WEATHER WITH MOISTURE CIRCULATING INTO THE STATE FROM THE ATLANTIC.
SO HAVE INCLUDED LOW POPS FOR EACH DAY THROUGH THE LONG TERM.
&&
.AVIATION...UPDATE...
SHOWERS/T-STORMS MOVING ACROSS N AND PARTS OF CENTRAL GA THE MAIN
PROBLEM. CHANCES FOR IFR CONDITIONS ASSOCIATED WITH ANY HEAVY PRECIP
ALONG WITH VARIABLE WINDS 10-15G20-25 KTS UNTIL THE MAIN CONVECTION
PASSES. OTHERWISE MAINLY VFR CONDITIONS WITH SOME MVFR CONDITIONS
ASSOCIATED WITH SHOWERS AND DIEING CONVECTION. CONVECTION GENERALLY
EXPECTED TO POP AGAIN THIS AFTERNOON INTO EVENING. SURFACE WINDS ESE
BECOMING SSE 5-10 KTS EXCEPT VARIABLE WINDS ASSOCIATED WITH ANY
CONVECTION. BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 82 65 87 63 92 / 70 40 20 10 5
ATLANTA 81 66 86 66 91 / 60 30 10 5 5
BLAIRSVILLE 73 60 83 58 87 / 80 50 20 10 5
CARTERSVILLE 79 62 87 58 91 / 70 20 5 10 5
COLUMBUS 88 67 91 69 95 / 40 20 10 5 5
GAINESVILLE 78 65 85 65 89 / 70 50 10 10 5
MACON 88 66 90 65 94 / 50 30 10 10 5
ROME 81 64 89 59 95 / 70 20 5 10 5
PEACHTREE CITY 82 62 87 61 91 / 60 20 10 5 5
VIDALIA 88 69 88 70 91 / 40 40 20 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
41
Hazardous weather outlook, May 21, 11:58 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT FRI MAY 21 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1258 PM EDT FRI MAY 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT.
.SYNOPSIS...
A WARM FRONT WILL REMAIN NEARLY STATIONARY ACROSS GEORGIA TODAY. A
COLD FRONT WILL APPROACH THE TENNESSEE VALLEY LATE TONIGHT AND
WEAKEN OR DISSIPATE.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE
THUNDERSTORMS WILL BE FROM CARROLLTON TO VIDALIA AND SOUTH THROUGH
EARLY THIS EVENING. SCATTERED THUNDERSTORMS CAN BE EXPECTED
ACROSS THE AREA THROUGH TONIGHT.
.DISCUSSION...
CAPES OF 1000 TO 2000 ARE EXPECTED ACROSS THE AREA. THE SOUTHERN
PERIPHERY OF AN UPPER TROUGH PUSHING INTO THE MID U.S. WILL
BRING 35 TO 40 KNOTS OF UNIDIRECTIONAL DEEP SHEAR ACROSS PORTIONS
OF NORTH AND CENTRAL GEORGIA. THIS WILL GIVE POTENTIAL FOR STORMS TO
DEVELOP ALONG AND AHEAD OF THE COLD FRONT DURING THE AFTERNOON
WITH THE THREAT FOR ISOLATED DAMAGING WINDS AND LARGE HAIL THROUGH
EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS OVER EAST GEORGIA ON SATURDAY AND
MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON
TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EMERGENCY MANAGERS
SHOULD MONITOR THE SITUATION.
In the hours before
Special weather statement, May 21, 6:47 AM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 AM EDT FRI MAY 21 2010
GAZ049-059-060-071>073-211215-
747 AM EDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JONES...
BALDWIN...MONROE...PUTNAM...JASPER AND MORGAN COUNTIES UNTIL 815 AM
EDT...
AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CALVIN TO JARRELL PLANTATION...MOVING EAST
AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JONES...BALDWIN...MONROE...PUTNAM...JASPER AND MORGAN COUNTIES
THROUGH 815 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JARRELL PLANTATION...DAMES FERRY...PLANT SCHERER...JULIETTE...
CALVIN...MCELHENEYS CROSSROADS...EUDORA...ADGATEVILLE...MONTICELLO...
HILLSBORO...FARRAR...PIEDMONT...ROUND OAK...WAYSIDE AND SHADY DALE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 21, 6:53 AM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 AM EDT FRI MAY 21 2010
GAZ053>058-068-070-211230-
753 AM EDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PIKE...
LAMAR...SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON
COUNTIES UNTIL 830 AM EDT...
AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MORELAND TO ORCHARD HILL...MOVING NORTHEAST
AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PIKE...LAMAR...SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND
CLAYTON COUNTIES THROUGH 830 AM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LIBERTY HILL...MILNER...WILLIAMSON...ZETELLA...
ROVER...DIGBEY...ORCHARD HILL...GRIFFIN...HARALSON...MORELAND...
EXPERIMENT...CHAPPEL MILL...HIGHLAND MILLS...VAUGHN AND BROOKS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 21, 7:34 AM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 AM EDT FRI MAY 21 2010
GAZ053>058-068-070-071-211300-
834 AM EDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PIKE...
MONROE...LAMAR...SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND
CLAYTON COUNTIES UNTIL 900 AM EDT...
AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCKIBBEN...MOVING EAST AT 30 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PIKE...MONROE...LAMAR...SPALDING...BUTTS...
COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES...INCLUDING AREAS
AROUND CHAPPEL MILL...JENKINSBURG...WALKER MILL...EXPERIMENT...
HIGHLAND MILLS...TOWALAGA...SUNNY SIDE...ORCHARD HILL...GRIFFIN...
LUELLA...LOCUST GROVE...HAMPTON...MCKIBBEN...HIGH FALLS STATE PARK
AND BLOUNT. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, May 21, 8:02 AM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 AM EDT FRI MAY 21 2010
GAZ058-059-211330-
902 AM EDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BUTTS AND
JASPER COUNTIES UNTIL 930 AM EDT...
AT 858 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCELHENEYS CROSSROADS...MOVING EAST AT 35
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BUTTS AND JASPER COUNTIES...INCLUDING AREAS
AROUND TURTLE COVE...STARK...WORTHVILLE...INDIAN SPRINGS STATE
PARK...FLOVILLA...JACKSON...MCELHENEYS CROSSROADS...CALVIN...
ADGATEVILLE...MONTICELLO...HILLSBORO...SHADY DALE AND PIEDMONT.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, May 21, 8:27 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 AM EDT FRI MAY 21 2010
GAZ058>060-211400-
927 AM EDT FRI MAY 21 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BUTTS...
PUTNAM AND JASPER COUNTIES UNTIL 1000 AM EDT...
AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PIEDMONT...MOVING EAST AT 30 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BUTTS...PUTNAM AND JASPER COUNTIES...
INCLUDING AREAS AROUND PIEDMONT...CALVIN...MCELHENEYS CROSSROADS...
EUDORA...ADGATEVILLE...SHADY DALE...MONTICELLO...CENTRAL GEORGIA
EXPERIMENT STATION...STANFORDVILLE...WILLARD...RESSEAUS CROSSROADS...
ROCK EAGLE 4-H CENTER...EATONTON...WARFIELD AND FLAT ROCK. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Event by event
13 hail, 9 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Floyd
- When
- May 21, 12:23 PM EST to 12:46 PM EST
- Where
- Floyd County, Lindale to Rome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 34.180, -85.180
The Floyd County Emergency Management Director reported that six trees were down in the Lindale to Rome area. Trees were down on homes on Barron Road and Clark Drive. Trees were down on vehicles on Presley Street, Crescent Street, Culio Road, and Druid Road. Trees were down on power lines on Midway Park Road.
Hail, Dodge
- When
- May 21, 12:56 PM EST to 1:09 PM EST
- Where
- Dodge County, 1.5 mi SE of Jay Bird Spgs to 1.6 mi E of Achord
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.115, -82.982
A storm spotter observed half-dollar-sized hail in the far southeast corner of Dodge county between Jay Bird Springs and the Telfair county line.
Hail, Telfair
- When
- May 21, 1:10 PM EST to 1:17 PM EST
- Where
- Telfair County, 3 mi NW of Mc Rae to 1 mi E of Mc Rae
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.101, -82.936
A storm spotter observed half-dollar-sized hail from the far northeast corner of Telfair county, just northwest of Helena and McRae to just east of McRae.
Thunderstorm Wind, Douglas
- When
- May 21, 1:53 PM EST to 1:54 PM EST
- Where
- Douglas County, 1.45 mi NNW of Chapel Hill
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 33.699, -84.730
WSB Television of Atlanta reported that a large tree fell across two homes on North Shelby Lane in Douglasville. One of the homes was heavily damaged.
Thunderstorm Wind, Telfair
- When
- May 21, 2:08 PM EST to 2:21 PM EST
- Where
- Telfair County, 1.7 mi NW of Lumber City to 1.25 mi SE of Lumber City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 31.947, -82.701
The Telfair County 911 Center reported that several trees were down in the Lumber City area.
Hail, Telfair
- When
- May 21, 2:13 PM EST to 2:30 PM EST
- Where
- Telfair County, 2.4 mi NW of Lumber City to 1 mi SE of Lumber City
- Measured
- 0.88 in hail
- Reported by
- County Official
- Coordinates
- 31.955, -82.709
The Telfair County 911 Center observed nickel-sized hail in the Lumber City area along the Telfair/Montgomery county line. A couple of trees were also blown down in the area.
Hail, Coweta
- When
- May 21, 2:19 PM EST to 2:21 PM EST
- Where
- Coweta County, 1 mi W of Newnan to Newnan
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.370, -84.817
Penny-sized hail was observed at the Newnan Fire Station.
Lightning, Cobb
- When
- May 21, 2:21 PM EST
- Where
- Cobb County, 0.35 mi NE of Kennesaw
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 34.023, -84.615
The Atlanta Journal-Constitution reported that lightning struck a home on Summit Wood Drive resulting in a fire. The home suffered major damage from the fire. The lone occupant was able to escape without injury.
Hail, De Kalb
- When
- May 21, 2:35 PM EST to 2:39 PM EST
- Where
- De Kalb County, 3 mi NNW of Gresham Park to Panthersville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.760, -84.320
A storm spotter observed nickel-sized hail in the far western part of the county, approximately one mile east of East Atlanta.
Hail, Upson
- When
- May 21, 3:12 PM EST to 3:21 PM EST
- Where
- Upson County, Crest to 4.6 mi W of Thomaston
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.930, -84.450
The Upson County Emergency Management Director reported nickel-sized hail west of Thomaston near the Sunnyside community.
Thunderstorm Wind, Upson
- When
- May 21, 3:21 PM EST to 3:39 PM EST
- Where
- Upson County, 0.93 mi SSE of Hendricks to 0.69 mi W of Pickard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.917, -84.476
The Upson County Emergency Management Director reported that several trees were down on the west side of Thomaston, especially in the Pickard and Turkey Creek Road area.
Hail, Macon
- When
- May 21, 3:26 PM EST to 3:32 PM EST
- Where
- Macon County, Five Points to 1 mi ESE of Five Points
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.280, -83.920
An amateur radio operator relayed a report of half-dollar-sized hail from the far southeast part of Macon county in the Five Points area. At least one tree was blown down in the area as well.
Hail, Dooly
- When
- May 21, 3:40 PM EST to 3:45 PM EST
- Where
- Dooly County, 5 mi W of Unadilla to 4 mi W of Unadilla
- Measured
- 1.75 in hail
- Property damage
- $41,000
- Reported by
- Trained Spotter
- Coordinates
- 32.270, -83.816
A storm spotter observed quarter to golf ball-sized hail approximately five miles west of Unadilla.
Hail, Telfair
- When
- May 21, 3:40 PM EST to 3:42 PM EST
- Where
- Telfair County, 2 mi SW of Workmore to 3.5 mi SSW of Workmore
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.910, -82.954
A storm spotter observed nickel to quarter-sized hail just southwest of Workmore in the central part of Telfair county along U.S. Highway 319.
Hail, Crawford
- When
- May 21, 3:41 PM EST to 4:32 PM EST
- Where
- Crawford County, 7 mi W of Roberta to 4 mi E of Lee Pope
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 32.720, -84.140
The Crawford County 911 Center reported quarter-sized hail twice during the indicated period, first at 441 pm EDT in the western part of the county, then again in Roberta at 510 pm EDT. Radar data suggests that hail of similar size continued to the far southeast part of the county, south and east of Lee Pope.
Hail, Dooly
- When
- May 21, 4:00 PM EST to 4:40 PM EST
- Where
- Dooly County, Drayton to Richwood
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.070, -83.950
The Dooly County Emergency Management Director relayed several reports of penny-sized hail from the southern half of the county. Hail was reported in Drayton, west of Vienna, and in Richwood. This hail fell from one of three thunderstorms that tracked across the county. The storm that tracked across the northern part of the county produced golf ball-sized hail and is documented separately.
Hail, Peach
- When
- May 21, 4:32 PM EST to 5:00 PM EST
- Where
- Peach County, 4.5 mi W of Powersville to 3 mi SE of Powersville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.600, -83.857
The public observed quarter-sized hail near Powerville. Radar data suggests that similar-sized hail likely fell across much of the county from the Crawford county line west of Powerville to the far eastern part of the county near Lakewood.
Hail, Crisp
- When
- May 21, 4:42 PM EST to 4:53 PM EST
- Where
- Crisp County, 5.5 mi NE of Cordele to 6.3 mi ENE of Cordele
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.026, -83.714
A storm spotter observed quarter-sized hail across the far northeast part of Crisp county, approximately six miles northeast to east-northeast of Cordele.
Thunderstorm Wind, Peach
- When
- May 21, 4:49 PM EST to 4:51 PM EST
- Where
- Peach County, 2 mi E of Miami Vly to 3 mi E of Miami Vly
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.550, -83.766
The Peach County Emergency Management Director reported that three trees were down in the far east part of the county, east of Miami Valley. Amateur radio operators estimated wind gusts of 50 mph or better in the Fort Valley area. However, no specific damage reports were received from this area.
Thunderstorm Wind, Houston
- When
- May 21, 5:00 PM EST to 5:10 PM EST
- Where
- Houston County, 6 mi W of Bonaire to 1.7 mi SW of Bonaire
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 32.550, -83.703
A trained storm spotter observed considerable thunderstorm wind damage in the west central part of Houston county, approximately six miles west of Bonaire, just northwest of Houston Lake. The damage appeared to have been caused by strong straight-line winds or a microburst. A nursing home off U.S. Highway 41, approximately 1.5 miles south of Georgia Highway 96, suffered considerable roof damage. A permanent awning was also torn off a home on St. John Avenue. At least 25 trees were uprooted or snapped in the vicinity.
Thunderstorm Wind, Bleckley
- When
- May 21, 5:35 PM EST to 6:10 PM EST
- Where
- Bleckley County, Magnolia to Goldsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.430, -83.450
The Bleckley County 911 Center, along with the public and amateur radio operators, reported that several trees were down across the county. At least nine trees were down north of Cochran on Red Dog Farm Road and Long Street Road. Other trees were down within the city of Cochran as well as on Ann Street, Annette Street, and Georgia Highway 26 West. A railroad crossing arm on a Cochran street was broken in two as a result of the strong wind gusts.
Thunderstorm Wind, Dodge
- When
- May 21, 5:51 PM EST to 6:15 PM EST
- Where
- Dodge County, 1 mi W of Roddy to 3 mi S of Chester
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.350, -83.267
The Dodge County 911 Center reported that several trees were down across the northern part of the county. Trees were down on Airport Road, Soperton Highway or Georgia Highway 46, and Georgia Highway 257. Trees were reported down near Eastman and just west of Chester.
Thunderstorm Wind, Laurens
- When
- May 21, 6:01 PM EST to 6:56 PM EST
- Where
- Laurens County, 3 mi W of Montrose to 3 mi E of Lowery
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.550, -83.201
The Laurens County 911 Center reported that at least two dozen trees had been blown down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, May 21 to 22, 2010$356,000 · EF1 · 16 events
- Flash Flood and Hail in Mississippi, May 21, 2010$275,000 · 2.75 in hail · 10 events
- Flash Flooding in Ohio, May 21 to 22, 2010$250,000 · 3 events
- Tornadoes in Kentucky, May 21, 2010$35,000 · EF1 · 2 events
- Flash Flooding in Mississippi, May 21, 2010$75,000 · 3 events
- Flash Flood and Damaging Winds in Michigan, May 21 to 22, 2010$50,000 · 54 kt wind · 4 events
- Flash Flood in Indiana, May 21 to 22, 2010$50,000 · 1 event
- Hail and Damaging Winds in Georgia, May 21, 2010$21,000 · 1.75 in hail · 15 events
- Dense Fog in Wisconsin, May 21 to 22, 201015 events
- Tornadoes and Flash Flooding in Illinois, May 21, 2010$5,000 · EF0 · 13 events
- Hail in Texas, May 21, 20103 in hail · 11 events
- Flash Flood and Hail in Indiana, May 21, 2010$8,000 · 2.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232732, 230396, 230400, 232325, 232333, 231672, 232321, 232436, 232733, 232363, 232357, 232400, 232340, 232428, 232444, 232710, 232450, 232458, 232348, 232469, 232687, 232690, 232729.